MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE
Model Number 48630W-04
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The curved-tip stapler 30 instrument and stapler 30 reload have been received.However, as of the date of this report, the failure analysis evaluation has not been completed.Review of the curved-tip stapler 30 logs show the instrument was installed on the system 5 times and fired 5 reloads (3 blue, followed by 2 white).On each install, the first clamp was successful, and each firing was completed without error.The instrument was then removed and not used in the procedure again.There were no stapler related errors pertaining to the use of this stapler found.A review of the site's system log for the reported date found no related system errors occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, bleeding was observed after stapling across the pulmonary artery using a curved-tip stapler 30 instrument and white stapler 30 reload.There was no staple line observed on one side of the vessel; it appeared to be completely cut.The staples were malformed.Pressure was held on the vessel for approximately 6-7 minutes.The surgeon placed two clips on the vessel and utilized a vessel sealer instrument to resolve the bleeding.A back-up stapler was then used.The estimated amount of blood loss was unknown; the patient did not require a blood transfusion.The patient was discharged two days later without further complications.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The white reload was returned used and the staples had been deployed.The reload was unable to be tested for firing failures due to being previously used.The reload cover was removed and visual inspection displayed signs of physical damage to the cartridge located between the cut line of the reload and on the outer edge of the reload near the cover.No damage was found to the knife, pushers, or cover.All staples had been deployed properly.No loose or lodged staples were found.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The curved-tip stapler 30 instrument associated with this event was received, no physical damage was observed, no product issue was identified and no failures were found in the logs.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19461716
Report Number2955842-2024-15399
Device Sequence Number6734938
Product Code GDW
UDI-Device Identifier10886874112868
UDI-Public(01)10886874112868(10)K10231012
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630W-04
Device Catalogue Number48630W
Device Lot NumberK10231012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/05/2024
07/25/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date06/26/2024
08/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose